Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could stress be the cause for blood mixed diarrhea?

Yesterday I did a lot of heavy gardening work, rock filled wheelbarrows and the like, and then after I had horrible pain in my belly which was only relieved by passing stool. The first part was hard and painfull, and the rest was liquid. About and hour later my belly started hurting again, and this time only a little diarreah and a lot of wind came out. I took some imodium a-d. An hour later it happened again, but this time there was a little blood as well. I took another imodium (the label says to take one after each bad stool). I was fine for another couple hours, but then late at night, while we were watching TV it happened again. Lots of gas, a little stool, mixed with bright red blood. I was kept up untill 3:00 am, going at 1:00, 2:00, and then 3:00. I was finally able to sleep. When I woke up it happened again, this time with harder stool, but still mixed with more blood. Could the work in the garden have brought this on? And is it serious?
Wed, 12 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Internal Medicine Specialist 's  Response
Hello,

Probably you developed acute gastroenteritis. It may be due to infection with bacteria or virus or amoeba.

Use tablet ofloxacin and ornidazole. Use tablet sporulac.

Drink plenty of fluids, use tablet ORS sachets for dehydration.

If symptoms not improved please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu,
Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, My 32-year old wife visited the ER last week with abdominal pain . Both blood work and Urine came back normal and an Abdominal CT Scan also came back normal. She was prescribed pain medication and released with instruction to follow up with PC. The PC has referred her to a GI to discuss issues. The past 12 months she has battled depression and stress and has a combination of consipation and diarhea with some blood. What could her issues be?

doctor1 MD

I have been having diarrhea every day for the last 15 years. I was diagnosed with Celiac Disease 2 years ago and have followed a strict gluten free diet but still have diarrhea every day. Further tests revealed I also have Lymphocyitc Colitis. I can usually keep the diarrhea to a daily maximum of 3 times with a combination of Lomotil, Pepto Bismol and Hycosamine. The last 72 hrs have been aweful. Diarrhea 15-20 times each day with severe abdominal cramping. None of the meds are helping. I have been under a lot of stress lately and was wondering if it, alone, could be the cause of this intense flare-up or something else? I have been keeping hydrated with Gatorade and Pedialyte but my pulse is high and I feel pretty week. Not sure the ER would be able to do much for me. What do you think?

doctor1 MD

Hello. I have had symptoms of nausea , diarrhoea, vomiting and constant fatigue for just over a year now. My symptoms used to occur maybe once a month but i have been bed bound now for over a month and have had to quit my job. My sister also has the same symptoms but they have just recently occured. My GP has said that he believes it to be stress as i have had an endoscopy and my results were clear. I do believe I have faced a lot of stress the last few months but i find it hard to believe that it is solely stress as when i am very relaxed i regularly have these symptoms. I also become very tired while out doing normal things such as food shopping. I dont know where to go from here. Maybe you could suggest other illnesses that could be causing this or maybe i should seek some help to deal with my stress? I would appreciate your help as I just do not know what to do anymore, it is controlling my life.

Recent questions on  Piperidines

doctor1 MD

what is wrong with me hi my name is chris poe im 16 and i have mirgraines i have been going to the doctor about my mirgraines and tnay have run test atfer test thay did ekgs chest xrays ct scan of my brain and skull full urine analices clinentcal blood test mirs of my head and neck mras of my head and neck and thay have found nothen and the symthomes are strange i have tingling in my left arm and hands and my hand from my wrist down turns purple i can walk and i have blurred vision and incoherant speech phobia of light and sounds naushia high blood pressure and high heart rate when i have mirgraines i dont no if the high blood pressure and heart rate has to do with it because i take alot of medicine i take lexapro focalin focalin xr tenex statera cypoheptdenine so i dont no whats going on can someone help me is it a mirgraine or something else what could it be

doctor1 MD

My daughter (age 6) started taking Metadate 10 mg 3 days ago. Last night on one occasion and twice today she told me that her hands hurt. She said they feel like they are pumping up and down inside and hurt . I read that this was a side effect and want to know if I should wait until morning to contact the Dr or if I should seek help tonight.

doctor1 MD

My sister said there was information on this site about side effects of different medications. I am particularly interested in side effects of the InVega Sustena injection 234 mg. once a month and Depakote (generic version) 500 mg. twice a day. But I would like the link so I can check out side effects other drugs. Thanks,

doctor1 MD

Hello, I had a temp of 103 and felt severe muscle pains & exhaustion - a couple of days later my tonsils were infected tongue went black and then I started getting an extremely sore throat. Went to doctors and was given 1 weeks course antibiotics - didn t work so tried different kind and they didn t work so tried third kind - and still not working. This took about three weeks and in that time the lining of my throat ulcerated and I was in agony. I felt like a burns victim but on the inside. The pain was so severe I couldn t sleep and ended up taking co-dydramol for the pain( hardly touched it) and sleeping tablets. In all it took 7 weeks and 5 days before I wasn t in pain. My saliva has become granular and my mouth very dry. It has been over 4 months now and I am still not completely better. My Dr would not swab my throat despite me asking. Was also prescribed meds for GERD but these made no difference. Now suffering from post nasal drip. Desperate for advice. 41 yr old woman, taking thyroxine and paroxetine. Avr height and weight.

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...